MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS 800 ARTIFICIAL URINARY SPHINCTER; DEVICE INCONTINENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS 800 ARTIFICIAL URINARY SPHINCTER; DEVICE INCONTINENCE MECHANICAL/HYDRAULIC
Model Number 72400098
Medical Device Problem Codes Nonstandard Device (1420); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 10/13/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Udi field (d4) concomitant product udi for balloon is (b)(4).
 
Event or Problem Description
It was reported that a patient with an artificial urinary sphincter (aus) device experienced recurring incontinence.It was noted that the patient had the device for 8 years, and the physician found the urethra had slightly narrowed, which led to the decision to replace the device.During the procedure, the device was explanted without any complications.An endoscopic examination revealed there were no significant issues, so it was decided to proceed with implantation of a new aus device.After securing the abdominal space, significant bleeding occurred while attempting to secure the urethral space.The bleeding was controlled approximately two hours later.However, due to the patient's condition, the physician decided to not implant a new aus device.The patient is currently receiving medication based treatment to allow time for recovery.There were no further patient complications.This report is for the bleeding and aborted implant procedure.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Udi field (d4) concomitant product udi for balloon is (b)(4).Upon receipt at the quality assurance laboratory, the returned components underwent a comprehensive evaluation.The pump passed visual inspection, leakage testing, and functional testing with no damage or abnormalities observed.The balloon passed visual inspection and leak testing; however, it did not pass functional testing, showing an output pressure of 71.5 cmh2o, which is above the specification range (61-70 cmh2o).The balloon not passing functional testing could have caused or contributed to the device performance; however no product allegations were made.The reported patient symptom of hemorrhage is a known risk associated with this device type and is indicated as such in the instructions for use.

Brand Name
AMS 800 ARTIFICIAL URINARY SPHINCTER
Common Device Name
DEVICE INCONTINENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key23468360
Report Number2124215-2025-76686
Device Sequence Number15655324
Product Code EZY
UDI-Device Identifier00878953000688
UDI-Public(01)00878953000688(17)300519(10)1100732642
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
P000053
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number72400098
Device Catalogue Number72400098
Device Lot Number1100732642
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/13/2025
Supplement Date Received by Manufacturer12/08/2025
Initial Report FDA Received Date11/04/2025
Supplement Report FDA Received Date01/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/20/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BALLOON LOT 1100717940, UPN 72400024; BALLOON LOT 1100717940, UPN 72400024
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age82 YR
Patient SexMale